Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair thinning & loss
Jul 18, 2010

I recently noticed that 4 the last 5 weeks that i have experienced excessive hair loss. I have been on atripila or the last 2 months and I was wondering if the meds may be causing this loss. i do not want to request a change in my meds so soon since they seem to be working so well. Help, I'm lost.

Response from Dr. Henry

Hair loss is common in the general population (often genetic) as well as in HIV+ persons so often difficult to sort out a specific cause. Immune reconstitution may in some cases contribute to hair loss. Linkage to specific HIV drugs is sketchy though I have observed patients who seem to have hair loss from lamuvudine or emtricitabine (latter in Atripla). An evaluation by skin specialist/dermatologist may be helpful in some cases. A trial on an alternative HIV regime may be worth considering if problem is persistent and no other cause identified. KH



Previous
atripila and diabeties meds
Next
Kaletra + Truvada + Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement